MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Catalog Number 1000462H
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the left anterior descending (lad) coronary artery.The tip of the balance heavyweight (bhw) guide wire met resistance with the anatomy during advancement and during removal the end of the wire was stuck and began to unravel as it was pulled back.A non-abbott catheter was placed over the guide wire with the support of a runthrough guide wire and advanced distally to allow the bhw guide wire to be slowly removed with the catheter.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3: updated return status of device to no.
 
Additional Manufacturer Narrative
A visual and dimensional analysis was performed on the returned device.The reported difficult to advance and difficult to remove could not be tested due to the device condition.The reported break and stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3: updated return status of device to yes.H6: type of investigation code 4115 removed; 10 added; investigation findings code 3221 removed; 114 added; investigation conclusions code 4315 removed; 4311 added.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18096888
Report Number2024168-2023-12438
Device Sequence Number17570212
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public08717648015489
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number1000462H
Device Lot Number2122971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/04/2023
01/22/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/22/2023
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown